Alert archive / Florida / Flood Watches in 2006

Flood Watch 2, NWS Miami, FL

August 28, 20067 counties in Florida

NWS Miami, FL issued this flood watch at Aug 28, 2006, 11:23 PM EDT for 7 counties in Florida. It took effect at Aug 29, 2006, 12:00 PM EDT. It was in force for 36 hr.

The area

The counties it named.

The facts

Issued
Aug 28, 2006, 11:23 PM EDT (03:23 UTC)
In effect from
Aug 29, 2006, 12:00 PM EDT
Expired
Aug 31, 2006, 12:00 AM EDT
In force
36 hr
Issued by
NWS Miami, FL
Flood severity
None

Counties Broward County, FL, Collier County, FL, Glades County, FL, Hendry County, FL, Miami-Dade County, FL, Monroe County, FL, Palm Beach County, FL

The radar

The Miami radar (KAMX), 82 km from the middle of the area, began a volume at 03:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 00:00Z, 3.4 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 00:00Z on 2006-08-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1018 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 00:00Z on 2006-08-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -27 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1018 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
1190 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-27 m²/s²
0-3 km storm-relative helicity
3 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS62 KMFL 290323
FFAMFL

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE MIAMI FL
1123 PM EDT MON AUG 28 2006

...FLOOD WATCH IN EFFECT FROM NOON TUESDAY THROUGH MIDNIGHT
WEDNESDAY...


FLZ063-066>075-291200-
/O.NEW.KMFL.FA.A.0002.060829T1600Z-060831T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN-
WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD-
BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN-
MAINLAND MONROE-
INCLUDING THE CITIES OF...MOORE HAVEN...CLEWISTON...LA BELLE...
BIG CYPRESS SEMINOLE RESERVATION...BELLE GLADE...
WEST PALM BEACH...NAPLES...IMMOKALEE...
MICCOSUKEE INDIAN RESERVATION...FORT LAUDERDALE...SHARK VALLEY...
MIAMI...FLAMINGO
1123 PM EDT MON AUG 28 2006

...FLOOD WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* FLOOD WATCH FOR A PORTION OF SOUTH FLORIDA...INCLUDING THE 
  FOLLOWING AREAS...IN SOUTH FLORIDA...BROWARD METROPOLITAN...
  DADE METROPOLITAN...EASTERN COLLIER...GLADES...HENDRY...
  MAINLAND MONROE...PALM BEACH EASTERN...PALM BEACH WESTERN...
  WESTERN BROWARD...WESTERN COLLIER AND WESTERN DADE.

* FROM TUESDAY AFTERNOON THROUGH WEDNESDAY EVENING

*TROPICAL STORM ERNESTO IS FORECAST TO MOVE INTO SOUTHEAST FLORIDA
 TUESDAY NIGHT AND MOVE NORTH ACROSS SOUTH FLORIDA THROUGH
 WEDNESDAY. TOTAL RAINFALL AMOUNTS COULD POTENTIALLY BE BETWEEN 5
 TO 10 INCHES WITH LOCALLY HIGHER AMOUNTS TUESDAY AFTERNOON
 THROUGH LATE WEDNESDAY EVENING WITH THE PASSAGE OF TROPICAL STORM
 ERNESTO.

* IF THE POTENTIAL FOR TORRENTIAL RAINFALL WITH THE PASSAGE OF
  TROPICAL STORM ERNESTO MATERIALIZES IT WILL MAKE MANY ROADS
  IMPASSABLE AND FLOOD LOW LYING AREAS. FLOODED STREETS MAY
  PERSIST FOR SEVERAL HOURS AFTER THE RAINFALL HAS TAPERED OFF.
  HOMES COYULD ALSO BE THREATENED IN POORLY DRAINED AREAS. 

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

DURING A FLOOD WATCH, HAVE A PLAN TO DEAL WITH POSSIBLE FLOODING.
IF YOU LIVE IN A HIGHLY FLOOD-PRONE AREA TAKE PRECAUTIONS TO
PROTECT PROPERTY INCLUDING HAVING SAND BAGS ON HAND AND MOVING
YOUR VEHICLE TO A LESS FLOOD-PRONE AREA.  HEED THE ADVISE OF LOCAL
OFFICIALS AND EVACUATE IF ASKED.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

$$
5 follow-up statements
000 
WGUS62 KMFL 291210
FFAMFL

FLOOD WATCH
NATIONAL WEATHER SERVICE MIAMI FL
810 AM EDT TUE AUG 29 2006

...FLOOD WATCH IN EFFECT FROM NOON TUESDAY THROUGH MIDNIGHT
WEDNESDAY...

FLZ063-066>075-292100-
/O.CON.KMFL.FA.A.0002.060829T1600Z-060831T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN-
WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD-
BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN-
MAINLAND MONROE-
INCLUDING THE CITIES OF...MOORE HAVEN...CLEWISTON...LA BELLE...
BIG CYPRESS SEMINOLE RESERVATION...BELLE GLADE...
WEST PALM BEACH...NAPLES...IMMOKALEE...
MICCOSUKEE INDIAN RESERVATION...FORT LAUDERDALE...SHARK VALLEY...
MIAMI...FLAMINGO
810 AM EDT TUE AUG 29 2006

...FLOOD WATCH REMAINS IN EFFECT FROM NOON EDT TODAY THROUGH
WEDNESDAY EVENING...

THE FLOOD WATCH CONTINUES FOR

* A PORTION OF SOUTH FLORIDA...INCLUDING THE FOLLOWING AREAS...
  IN SOUTH FLORIDA...BROWARD METROPOLITAN...DADE METROPOLITAN...
  EASTERN COLLIER...GLADES...HENDRY...MAINLAND MONROE...PALM 
  BEACH EASTERN...PALM BEACH WESTERN...WESTERN BROWARD...WESTERN 
  COLLIER AND WESTERN DADE.

* FROM NOON EDT TODAY THROUGH WEDNESDAY EVENING

* TROPICAL STORM ERNESTO IS FORECAST TO MOVE INTO SOUTHEAST
  FLORIDA TUESDAY NIGHT AND MOVE NORTH ACROSS SOUTH FLORIDA
  THROUGH NOON WEDNESDAY. TOTAL RAINFALL AMOUNTS COULD POTENTIALLY 
  BE BETWEEN 5 TO 10 INCHES WITH LOCALLY HIGHER AMOUNTS TUESDAY
  AFTERNOON THROUGH LATE WEDNESDAY EVENING TO THE EAST OF THE TRACK
  WITH THE PASSAGE OF TROPICAL STORM ERNESTO. TO THE WEST OF THE TRACK,
  3 TO 5 INCHES WITH LOCALLY HIGHER AMOUNTS ARE EXPECTED.

* IF THE POTENTIAL FOR TORRENTIAL RAINFALL WITH THE PASSAGE OF
  TROPICAL STORM ERNESTO MATERIALIZES IT WILL MAKE MANY ROADS
  IMPASSABLE AND FLOOD LOW LYING AREAS. FLOODED STREETS MAY
  PERSIST FOR SEVERAL HOURS AFTER THE RAINFALL HAS TAPERED OFF.
  HOMES COULD ALSO BE THREATENED IN POORLY DRAINED AREAS. 

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

DURING A FLOOD WATCH, HAVE A PLAN TO DEAL WITH POSSIBLE FLOODING.
IF YOU LIVE IN A HIGHLY FLOOD-PRONE AREA TAKE PRECAUTIONS TO
PROTECT PROPERTY INCLUDING HAVING SAND BAGS ON HAND AND MOVING
YOUR VEHICLE TO A LESS FLOOD-PRONE AREA. HEED THE ADVISE OF LOCAL
OFFICIALS AND EVACUATE IF ASKED.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

$$
000 
WGUS62 KMFL 292043
FFAMFL

FLOOD WATCH
NATIONAL WEATHER SERVICE MIAMI FL
443 PM EDT TUE AUG 29 2006

...FLOOD WATCH REMAINS IN EFFECT THROUGH MIDNIGHT WEDNESDAY...

FLZ063-066>075-301200-
/O.CON.KMFL.FA.A.0002.000000T0000Z-060831T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN-
WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD-
BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN-
MAINLAND MONROE-
INCLUDING THE CITIES OF...MOORE HAVEN...CLEWISTON...LA BELLE...
BIG CYPRESS SEMINOLE RESERVATION...BELLE GLADE...
WEST PALM BEACH...NAPLES...IMMOKALEE...
MICCOSUKEE INDIAN RESERVATION...FORT LAUDERDALE...SHARK VALLEY...
MIAMI...FLAMINGO
443 PM EDT TUE AUG 29 2006

...FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY EVENING...

THE FLOOD WATCH CONTINUES FOR

* A PORTION OF SOUTH FLORIDA...INCLUDING THE FOLLOWING AREAS...
  IN SOUTH FLORIDA...BROWARD METROPOLITAN...DADE METROPOLITAN...
  EASTERN COLLIER...GLADES...HENDRY...MAINLAND MONROE...PALM 
  BEACH EASTERN...PALM BEACH WESTERN...WESTERN BROWARD...WESTERN 
  COLLIER AND WESTERN DADE.

* THROUGH WEDNESDAY EVENING

* TROPICAL STORM ERNESTO IS FORECAST TO MOVE INTO SOUTHEAST
  FLORIDA TONIGHT AND MOVE NORTH ACROSS SOUTH FLORIDA THROUGH WEDNESDAY
  AFTERNOON. TOTAL RAINFALL AMOUNTS COULD POTENTIALLY BE BETWEEN 5
  TO 10 INCHES WITH LOCALLY HIGHER AMOUNTS OF UP TO 15 INCHES
  THROUGH LATE WEDNESDAY EVENING TO THE EAST AND ALONG THE TRACK
  OF TROPICAL STORM ERNESTO.

* IF THE POTENTIAL FOR TORRENTIAL RAINFALL WITH THE PASSAGE OF 
  TROPICAL STORM ERNESTO MATERIALIZES IT WILL MAKE MANY ROADS 
  IMPASSABLE AND FLOOD LOW LYING AREAS. FLOODED STREETS MAY 
  PERSIST FOR SEVERAL HOURS AFTER THE RAINFALL HAS TAPERED OFF. 
  HOMES COULD ALSO BE THREATENED IN POORLY DRAINED AREAS. 

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

DURING A FLOOD WATCH... HAVE A PLAN TO DEAL WITH POSSIBLE
FLOODING. IF YOU LIVE IN A HIGHLY FLOOD-PRONE AREA TAKE
PRECAUTIONS TO PROTECT PROPERTY INCLUDING HAVING SAND BAGS ON
HAND AND MOVING YOUR VEHICLE TO A LESS FLOOD-PRONE AREA. HEED THE
ADVISE OF LOCAL OFFICIALS AND EVACUATE IF ASKED.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

$$
000 
WGUS62 KMFL 300347
FFAMFL

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE MIAMI FL
1147 PM EDT TUE AUG 29 2006

...FLOOD WATCH REMAINS IN EFFECT THROUGH 6 PM EDT WEDNESDAY...

FLZ063-066>075-301200-
/O.EXT.KMFL.FA.A.0002.000000T0000Z-060830T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN-
WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD-
BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN-
MAINLAND MONROE-
INCLUDING THE CITIES OF...MOORE HAVEN...CLEWISTON...LA BELLE...
BIG CYPRESS SEMINOLE RESERVATION...BELLE GLADE...
WEST PALM BEACH...NAPLES...IMMOKALEE...
MICCOSUKEE INDIAN RESERVATION...FORT LAUDERDALE...SHARK VALLEY...
MIAMI...FLAMINGO
1147 PM EDT TUE AUG 29 2006

...FLOOD WATCH NOW IN EFFECT THROUGH WEDNESDAY AFTERNOON...

THE FLOOD WATCH IS NOW IN EFFECT FOR

* A PORTION OF SOUTH FLORIDA...INCLUDING THE FOLLOWING AREAS...
  IN SOUTH FLORIDA...BROWARD METROPOLITAN...DADE METROPOLITAN...
  EASTERN COLLIER...GLADES...HENDRY...MAINLAND MONROE...PALM 
  BEACH EASTERN...PALM BEACH WESTERN...WESTERN BROWARD...WESTERN 
  COLLIER AND WESTERN DADE.

* THROUGH WEDNESDAY AFTERNOON

* TROPICAL STORM ERNESTO IS FORECAST TO MOVE NORTH THROUGH SOUTH  
  FLORIDA TONIGHT AND WEDNESDAY. TOTAL RAINFALL AMOUNTS COULD POTENTIALLY 
  BE BETWEEN 3 TO 6 INCHES WITH LOCALLY HIGHER AMOUNTS OF UP TO 
  10 INCHES POSSIBLE THROUGH LATE WEDNESDAY AFTERNOON, MAINLY TO THE EAST
  AND ALONG THE TRACK OF TROPICAL STORM ERNESTO. 

* IF THE POTENTIAL FOR TORRENTIAL RAINFALL WITH THE PASSAGE OF 
  TROPICAL STORM ERNESTO MATERIALIZES IT WILL MAKE MANY ROADS 
  IMPASSABLE AND FLOOD LOW LYING AREAS. FLOODED STREETS MAY 
  PERSIST FOR SEVERAL HOURS AFTER THE RAINFALL HAS TAPERED OFF. 
  HOMES COULD ALSO BE THREATENED IN POORLY DRAINED AREAS. 

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

DURING A FLOOD WATCH... HAVE A PLAN TO DEAL WITH POSSIBLE
FLOODING. IF YOU LIVE IN A HIGHLY FLOOD-PRONE AREA TAKE
PRECAUTIONS TO PROTECT PROPERTY INCLUDING HAVING SAND BAGS ON
HAND AND MOVING YOUR VEHICLE TO A LESS FLOOD-PRONE AREA. HEED THE
ADVISE OF LOCAL OFFICIALS AND EVACUATE IF ASKED.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

$$

BAXTER
000 
WGUS62 KMFL 301020
FFAMFL

FLOOD WATCH
NATIONAL WEATHER SERVICE MIAMI FL
620 AM EDT WED AUG 30 2006

...FLOOD WATCH REMAINS IN EFFECT THROUGH 6 PM EDT TODAY...

FLZ063-066>075-301830-
/O.CON.KMFL.FA.A.0002.000000T0000Z-060830T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN-
WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD-
BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN-
MAINLAND MONROE-
INCLUDING THE CITIES OF...MOORE HAVEN...CLEWISTON...LA BELLE...
BIG CYPRESS SEMINOLE RESERVATION...BELLE GLADE...
WEST PALM BEACH...NAPLES...IMMOKALEE...
MICCOSUKEE INDIAN RESERVATION...FORT LAUDERDALE...SHARK VALLEY...
MIAMI...FLAMINGO
620 AM EDT WED AUG 30 2006

...FLOOD WATCH REMAINS IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON...

THE FLOOD WATCH CONTINUES FOR

* A PORTION OF SOUTH FLORIDA...INCLUDING THE FOLLOWING AREAS...
  IN SOUTH FLORIDA...BROWARD METROPOLITAN...DADE METROPOLITAN...
  EASTERN COLLIER...GLADES...HENDRY...MAINLAND MONROE...PALM 
  BEACH EASTERN...PALM BEACH WESTERN...WESTERN BROWARD...WESTERN 
  COLLIER AND WESTERN DADE.

* UNTIL 6 PM EDT THIS AFTERNOON

* TROPICAL STORM ERNESTO IS FORECAST TO MOVE NORTH THROUGH SOUTH
  FLORIDA TODAY. SO FAR...ABOUT 1 TO 2 INCHES OF RAIN HAS FALLEN
  ON THE EASTERN HALF OF SOUTH FLORIDA AND GENERALLY LESS THAN 1
  INCH OVER THE WESTERN HALF. BUT...AS ERNESTO MOVES FURTHER NORTH
  ...ADDITIONAL RAINFALL COULD LEAD TO TOTAL AMOUNTS OF 3 TO 6
  INCHES WITH LOCALLY HIGHER AMOUNTS OF UP TO 10 INCHES POSSIBLE
  THROUGH LATE TODAY...MAINLY TO THE EAST AND ALONG THE TRACK OF
  TROPICAL STORM ERNESTO.

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

DURING A FLOOD WATCH... HAVE A PLAN TO DEAL WITH POSSIBLE FLOODING.
IF YOU LIVE IN A HIGHLY FLOOD-PRONE AREA TAKE PRECAUTIONS TO
PROTECT PROPERTY INCLUDING HAVING SAND BAGS ON HAND AND MOVING
YOUR VEHICLE TO A LESS FLOOD-PRONE AREA. HEED THE ADVISE OF LOCAL
OFFICIALS AND EVACUATE IF ASKED.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

$$
000 
WGUS62 KMFL 302023
FFAMFL

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE MIAMI FL
423 PM EDT WED AUG 30 2006

FLZ067-068-071>075-302130-
/O.CAN.KMFL.FA.A.0002.000000T0000Z-060830T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PALM BEACH WESTERN-PALM BEACH EASTERN-WESTERN BROWARD-
BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN-
MAINLAND MONROE-
INCLUDING THE CITIES OF...BELLE GLADE...WEST PALM BEACH...
MICCOSUKEE INDIAN RESERVATION...FORT LAUDERDALE...SHARK VALLEY...
MIAMI...FLAMINGO
423 PM EDT WED AUG 30 2006

...FLOOD WATCH IS CANCELLED...

THE FLOOD WATCH FOR PALM BEACH...BROWARD...MIAMI-DADE...AND
MAINLAND MONROE COUNTIES HAS BEEN CANCELED...SINCE THE THREAT
FOR HEAVY RAINFALL HAS ENDED ACROSS THESE AREAS.

$$

FLZ063-066-069-070-310400-
/O.EXT.KMFL.FA.A.0002.000000T0000Z-060831T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GLADES-HENDRY-WESTERN COLLIER-EASTERN COLLIER-
INCLUDING THE CITIES OF...MOORE HAVEN...CLEWISTON...LA BELLE...
BIG CYPRESS SEMINOLE RESERVATION...NAPLES...IMMOKALEE
423 PM EDT WED AUG 30 2006

...FLOOD WATCH NOW IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

THE FLOOD WATCH HAS BEEN EXTENDED IN TIME FOR

* A PORTION OF SOUTH FLORIDA...INCLUDING THE FOLLOWING AREAS...
  IN SOUTH FLORIDA...EASTERN COLLIER...GLADES...HENDRY AND 
  WESTERN COLLIER.

* UNTIL MIDNIGHT EDT TONIGHT

* TROPICAL DEPRESSION ERNESTO IS FORECAST TO MOVE NORTH AWAY FROM
  MAINLAND SOUTH FLORIDA TONIGHT. HOWEVER...BANDS OF HEAVY
  RAINFALL WILL CONTINUE TO AFFECT COLLIER...GLADES...AND HENDRY
  COUNTIES THIS EVENING. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2
  INCHES WITH LOCALLY HIGHER AMOUNTS ARE EXPECTED.

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

DURING A FLOOD WATCH... HAVE A PLAN TO DEAL WITH POSSIBLE
FLOODING. IF YOU LIVE IN A HIGHLY FLOOD-PRONE AREA TAKE
PRECAUTIONS TO PROTECT PROPERTY INCLUDING HAVING SAND BAGS ON
HAND AND MOVING YOUR VEHICLE TO A LESS FLOOD-PRONE AREA. HEED THE
ADVISE OF LOCAL OFFICIALS AND EVACUATE IF ASKED.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

$$

GREGORIA

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this flood watch went out at Aug 28, 2:50 PM EDT, 8 hours 33 minutes earlier.

Area forecast discussion, Aug 28, 2:50 PM EDT, 8 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
250 PM EDT MON AUG 28 2006

.DISCUSSION...TROPICAL STORM ERNESTO IS CURRENTLY OVER EASTERN
CUBA MOVING NORTHWEST AT 10 MPH. THE DEEPEST LAYER CONVECTION HAS
BEEN LEFT BEHIND OVER THE EASTERN TIP OF CUBA. AN UPPER LOW JUST
NORTHWEST OF THE STORM IS MOVING WEST AND SOME DRYER AIR FROM THE
LOW IN THE UPPER ATMOSPHERE IS MOVING INTO ERNESTO. THIS IS
EVIDENT LOOKING AT THE VISIBLE SAT PIX THAT SHOWS OUTFLOW
BOUNDARIES MOVING WEST FROM THE CONVECTION TO THE NW OF THE
SYSTEM. AS THE UPPER LOW MOVES FURTHER WEST, THE DRY AIR INTRUSION
MAY CEASE AND THE POSSIBILITY OF STRENGTHENING REMAINS AS ERNESTO
MOVES INTO THE VERY WARM WATERS OF THE ATLANTIC SOUTH OF ANDROS
ISLAND. THE CURRENT TRACK CONTINUES INTO THE SOUTHEAST FLORIDA
PENINSULA LATE TUESDAY NIGHT INTO WEDNESDAY. HPC QPF GUIDANCE
PAINTS COPIOUS AMOUNT OF RAIN ESPECIALLY OVER SOUTHEAST FLORIDA.
CURRENT THINKING IS THAT A FLOOD WATCH MAY BE ISSUED FOR SOUTH
FLORIDA SOMETIME LATER TONIGHT. WILL STAY WITH MAINLY ISOLATED
SHOWERS EAST WITH A LOW CHC RW/TSTMS INTERIOR WEST. POPS WILL
INCREASE BY TUESDAY AFTERNOON AS BANDING STARTS MOVING IN FROM THE
SOUTHEAST. POPS WILL BE MAINLY LIKELY THROUGH WEDNESDAY AND THEN
DROP OFF A TAD THURSDAY AND BACK TO NORMAL VALUES BY FRIDAY.

&&

.AVIATION...SUBSIDENCE AHEAD OF APPROACHING ERNESTO HAS SUPPRESSED
SHOWER ACTIVITY THIS AFTERNOON AFTER SOME SHOWERS THIS MORNING.
EXPECT JUST ISOLATED SHOWERS TO ROLL IN OFF THE OCEAN AND PERHAPS
IMPACT EAST COAST TERMINALS THROUGH THE OVERNIGHT IN GRADUALLY
STRENGTHENING DEEP LAYERED EASTERLY FLOW. SOME SHOWERS MAY FORM
LATE THIS AFTERNOON ALONG SEA BREEZE IN VICINITY OF KAPF. SHOWER
ACTIVITY SHOULD INCREASE OVER THE ATLANTIC LATE TONIGHT AND MAY
AFFECT EAST COAST TERMINALS THROUGH TOMORROW MORNING. ANY SHOWER
TOMORROW MORNING COULD CONTAIN GUSTY WINDS TO 30 MPH AS WIND
FIELDS GRADUALLY INCREASE WITH APPROACH OF ERNESTO.

&&

.MARINE...TROPICAL STORM CONDITIONS ARE POSSIBLE OVER THE SOUTHERN
WATERS TUESDAY WITH HURRICANE CONDITIONS POSSIBLE AS EARLY AS
TUESDAY EVENING ACROSS THE MIAMI-DADE AND MAINLAND MONROE COUNTY
COASTAL WATERS. HURRICANE CONDITIONS POSSIBLE ACROSS ALL THE
MARINE AREAS TUESDAY NIGHT THROUGH WEDNESDAY.

&&

.FIRE WEATHER...NO CONCERNS HERE.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  79  88  77  87 / 20 50 60 70
FORT LAUDERDALE  79  88  77  87 / 20 60 60 70
MIAMI            80  88  76  87 / 20 60 60 70
NAPLES           75  90  76  86 / 20 50 60 70

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...INLAND HURRICANE WATCH THROUGH LATE WEDNESDAY NIGHT FOR BROWARD
     METROPOLITAN-DADE METROPOLITAN-EASTERN COLLIER-GLADES-
     HENDRY-MAINLAND MONROE-PALM BEACH EASTERN-PALM BEACH
     WESTERN-WESTERN BROWARD-WESTERN DADE.

     HURRICANE WATCH FOR BROWARD METROPOLITAN-DADE METROPOLITAN-
     MAINLAND MONROE-PALM BEACH EASTERN-WESTERN DADE.

     INLAND TROPICAL STORM WATCH THROUGH LATE TUESDAY NIGHT FOR
     WESTERN COLLIER.

AM...HURRICANE WATCH FOR BISCAYNE BAY-COASTAL WATERS FROM DEERFIELD
     BEACH TO OCEAN REEF, FL OUT 20 NM-COASTAL WATERS FROM
     JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM-LAKE
     OKEECHOBEE-WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL
     EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE
     BAHAMAS-WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL
     EXTENDING FROM 20 NM TO 60 NM.

GM...HURRICANE WATCH FOR COASTAL WATERS FROM EAST CAPE SABLE TO
     CHOKOLOSKEE, FL OUT 20 NM.

&&

18
Hazardous weather outlook, Aug 28, 6:00 PM EDT, 5 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
600 PM EDT MON AUG 28 2006

FLZ063-066>075-291300-
GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN-
WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD-
BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN-
MAINLAND MONROE-
600 PM EDT MON AUG 28 2006

...TROPICAL STORM WARNING ALL OF SOUTH FLORIDA...
...HURRICANE WATCH ALL OF SOUTH FLORIDA, EXCEPT WESTERN COLLIER COUNTY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TONIGHT

THUNDERSTORMS: THERE IS A THREAT FOR THUNDERSTORMS THIS EVENING ACROSS SOUTH
FLORIDA...WITH THE GREATEST THREAT ACROSS INTERIOR AND WEST COAST
LOCATIONS. OCCASIONAL LIGHTNING IS POSSIBLE WITH ANY THUNDERSTORM.

FLOODING: THERE IS A SLIGHT RISK OF MINOR URBAN FLOODING AND
FLOODING OF POOR DRAINAGE AREAS ACROSS INTERIOR AND WEST COAST
LOCATIONS THIS EVENING AS THUNDERSTORMS MAY MOVE SLOWLY DUE TO
LIGHT STEERING FLOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

TROPICAL STORM ERNESTO, NEAR THE NORTHEAST COAST OF CUBA, IS
FORECAST TO APPROACH SOUTHEAST FLORIDA AS A STRONG TROPICAL STORM
TUESDAY NIGHT INTO WEDNESDAY. TROPICAL STORM WINDS ARE FORECAST TO
REACH THE SOUTHEAST PORTION OF FLORIDA TUESDAY AFTERNOON...MOVING
INTO THE LAKE OKEECHOBEE AREA AND NORTHEAST PORTIONS OF SOUTH
FLORIDA TUESDAY NIGHT INTO WEDNESDAY MORNING. WIND GUSTS TO
HURRICANE FORCE ARE ALSO POSSIBLE TUESDAY NIGHT.
RESIDENTS ACROSS SOUTH FLORIDA SHOULD CONTINUE TO CLOSELY MONITOR
THE PROGRESS OF THIS SYSTEM AND REVIEW THEIR HURRICANE PREPAREDNESS
PLANS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT NEEDED TONIGHT...HOWEVER IT MAY BE
REQUIRED TUESDAY AFTERNOON THROUGH WEDNESDAY.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO.

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 29, 10:33 AM EDTMarine Weather StatementMFL9 hr

Nearby

Flood Watches in Florida, 2006Every flood watch in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.